Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 87, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jun 29, 2004, 4:46 PM CDT for Ellis County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2004, 4:46 PM CDT (21:46 UTC)
- Expired
- Jun 29, 2004, 7:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Ellis County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 51 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.8 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 397 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 815 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 292146
FFWFTW
TXC139-300045-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
446 PM CDT TUE JUN 29 2004
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ELLIS COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 745 PM CDT
* AT 446 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED A COMPLEX
OF THUNDERSTORMS CONTAINING VERY HEAVY RAINFALL BETWEEN MILFORD
AND ENNIS...MOVING NORTH AT 10 MPH. THE ADDITIONAL RAINFALL WILL
CREATE VERY DANGEROUS FLASH FLOODING CONDITIONS IN AREAS THAT
EXPERIENCED SIGNIFICANT FLOODING ON MONDAY.
* OTHER LOCATIONS IN THE WARNING INCLUDE ENNIS...FERRIS...MAYPEARL...
MIDLOTHIAN...OAK LEAF...PALMER...RED OAK AND WAXAHACHIE
KEEP CHILDREN FROM PLAYING NEAR RUSHING FLOOD WATERS. THE BANKS
STREAMS AND FLOODWAYS ARE SLIPPERY AND RAIN SOFTENED GROUND MAY GIVE
WAY EASILY. DO NOT LET YOUR CHILD BE A VICTIM OF DANGEROUS FLOOD
WATERS
A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS
THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL
ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.
LAT...LON 3213 9695 3234 9648 3254 9656 3251 9705
3230 9706
$$
65/DD1 follow-up statement
000
WGUS74 KFWD 292258
FFSFTW
TXC139-300045-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
600 PM CDT TUE JUN 29 2004
...A FLASH FLOOD WARNING CONTINUES FOR ELLIS COUNTY UNTIL 745 PM
CDT...
AT 6 PM...NATIONAL WEATHER SERVICE RADAR SHOWED THUNDERSTORMS WITH
VERY HEAVY RAIN...OVER MOST OF ELLIS COUNTY...MOVING NORTHEAST AT 10
TO 15 MPH. RADAR ESTIMATES THAT RAINFALL RATES OF 1.5 TO 2 INCHES
AN HOUR WITH SOME OF THESE STORMS. THE HEAVY RAIN WILL RESULT IN
FLASH FLOODING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT. KNOW YOUR
LOCATION IN RELATION TO STREAMS...RIVERS OR CREEKS THAT CAN BECOME
KILLERS IN HEAVY RAINS. DO NOT ATTEMPT TO DRIVE THROUGH RISING WATER.
DO NOT CROSS AREAS WHERE WATER IS FLOWING...EVEN ON FOOT. RAPIDLY
FLOWING WATER CAN QUICKLY SWEEP YOU OFF YOUR FEET.
LAT...LON 3253 9657 3233 9647 3217 9694 3231 9704
3253 9704
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 4:35 PM CDT, 11 minutes earlier.
Area forecast discussion, Jun 29, 4:35 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE FORT WORTH TX 435 PM CDT TUE JUN 29 2004 .DISCUSSION... THIS IS AN EARLY UPDATE DUE TO THE HEAVY RAIN/FLOODING OCCURRING ACROSS NORTH TEXAS. LARGE AREA OF RAIN AND THUNDERSTORMS FROM DFW AREA SOUTHWARD INTO FAR SOUTH TEXAS. THIS AREA IS MOVING NORTH AND WILL PRODUCE WIDESPREAD MVFR CIGS...LOW VSBYS...DUE TO RAIN... FOG...AND THUNDERSTORMS. THERE WILL BE PERIODS OF VFR CONDITIONS ...BUT THEY WILL PROBABLY BE SHORT LIVED. JET MAX AT 250 MB MOVING ACROSS TEXAS TONIGHT...COMBINED WITH STRENGTHENING 850 MB WINDS... WILL ENHANCE CONVECTION ACROSS NORTH AND SOUTH TEXAS...SO LITTLE RELIEF FROM THESE CONDITIONS THROUGH THE FORECAST PERIOD. 59 && .DISCUSSION... POPS REMAIN HIGH FOR THE NEXT 24 HOURS. TROPICAL AIR STILL IN PLACE SO FLOOD WATCH WILL CONTINUE THROUGH WEDNESDAY EVENING. DRIER AIR WILL MOVE INTO AREA WEDNESDAY EVENING BEHIND STRONG SHORT WAVE AND POPS WILL DECREASE WEDNESDAY NIGHT AND THURSDAY. THROUGH WEEKEND RIDGE FORMS TO OUR WEST...BUT FAR ENOUGH WEST THAT GIVEN NORTHWEST FLOW WE COULD STILL SEE SOME THUNDERSTORMS DUE TO DISTURBANCES IN THE FLOW. THIS REMAINS A SPRING WEATHER PATTERN...NOT JUNE...SO TEMPS WILL REMAIN MILD FOR THIS TIME OF YEAR. ALTHOUGH DRIER CONDITIONS ARE EXPECTED...THE NORTHWEST FLOW WILL ALSO BRING A FRONT INTO THE AREA THIS WEEKEND AND BRING A CHANCE OF POPS...ALTHOUGH NOTHING AS WIDESPREAD AS THE LAST FEW DAYS IS EXPECTED. 84 && DALLAS-FT. WORTH, TX 70 86 71 88 / 70 70 40 40 WACO, TX 70 87 72 88 / 70 70 40 30 PARIS, TX 69 85 70 86 / 70 70 40 40 DENTON, TX 69 86 70 87 / 70 60 40 40 MCKINNEY, TX 70 86 71 87 / 70 70 40 40 DALLAS, TX 70 86 71 88 / 70 70 40 40 TERRELL, TX 70 87 72 88 / 70 70 40 40 CORSICANA, TX 71 87 72 88 / 80 70 40 30 TEMPLE, TX 71 86 72 88 / 80 70 40 30 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...FLOOD WATCH UNTIL 1000 PM CDT WEDNESDAY FOR ZONES TXZ091>095... TXZ100>107...TXZ115>123...TXZ129>135...TXZ141>148...TXZ156>162... TXZ174>175. &&
Hazardous weather outlook, Jun 29, 2:41 PM CDT, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 241 PM CDT TUE JUN 29 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-301100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 241 PM CDT TUE JUN 29 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... A FLOOD WATCH IS IN EFFECT FOR ALL OF NORTH TEXAS THROUGH 10 PM WEDNESDAY EVENING. NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER NORTH TEXAS THROUGH TONIGHT...WITH LOCALLY HEAVY RAIN POSSIBLE. WITH WIDESPREAD SATURATED SOIL CONDITIONS...ANY RAIN THAT FALLS WILL RESULT IN EXCESSIVE RUNOFF...AND IN AREAS THAT HAVE SEEN RECENT HEAVY RAINS... SIGNIFICANT FLOODING. RIVER FLOODING AND OTHER ONGOING HIGH WATER ISSUES ARE LIKELY TO BE EXACERBATED. .DAYS TWO THROUGH SEVEN... THE THREAT OF HEAVY RAINS AND FLOODING WILL CONTINUE INTO WEDNESDAY. IN ADDITION...RAIN AND THUNDERSTORM CHANCES WILL CONTINUE INTO NEXT WEEK. .SPOTTER CALL TO ACTION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED FOR REPORTS OF HIGH WATER. 42
In the hours before
Local storm report, Jun 29, 1:37 PM CDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
137 PM CDT TUE JUN 29 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0114 PM FLASH FLOOD FORT WORTH 32.75N 97.34W
06/29/2004 TARRANT TX EMERGENCY MNGR
2 FEET OF WATER ON SIDE OF THE ROAD AT THE INTERSECTION
OF JACKSBORO HIGHWAY AND BI-WAY. JACKSBORO HIGHWAY
APPEARS TO BE SHUT DOWN DUE TO HIGH WATER.Local storm report, Jun 29, 1:38 PM CDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
138 PM CDT TUE JUN 29 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0115 PM FLASH FLOOD FORT WORTH 32.75N 97.34W
06/29/2004 TARRANT TX TRAINED SPOTTER
HIGH WATER RESCUE ON KENWOOD STREET.Special weather statement, Jun 29, 2:13 PM CDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 213 PM CDT TUE JUN 29 2004 TXZ116-117-292015- PALO PINTO-PARKER- 213 PM CDT TUE JUN 29 2004 ...SIGNIFICANT WEATHER UPDATE... AT 213 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED AN INTENSIFYING THUNDERSTORM 10 MILES NORTH OF LIPAN...OR 10 MILES SOUTH OF MINERAL WELLS...MOVING NORTH AT 20 MPH. METCALF GAP...MINERAL WELLS...PALO PINTO...SPRINGTOWN...AND WEATHERFORD ARE IN THE PATH OF THIS STORM. PEA-SIZED HAIL AND WIND GUSTS FROM 40 TO 50 MPH CAN BE EXPECTED FROM THIS STORM. THE STRONG WINDS MAY PROVE SUFFICIENT FOR UPROOTING TREES...DUE TO THE SATURATED SOIL CONDITIONS. 65/DD
Local storm report, Jun 29, 2:45 PM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
245 PM CDT TUE JUN 29 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0244 PM FLASH FLOOD ARLINGTON 32.69N 97.13W
06/29/2004 TARRANT TX EMERGENCY MNGR
SIX FLAGS PARK UNDER WATERLocal storm report, Jun 29, 4:23 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
423 PM CDT TUE JUN 29 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0415 PM FLASH FLOOD 10 E TEMPLE 31.10N 97.19W
06/29/2004 BELL TX LAW ENFORCEMENT
WATER COVERING ROAD AT THE INTERSECTION OF HWYS 53 & 485
-- RELAYED BY FALLS CO SOThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 11:48 AM CDT | Flash Flood Warning | FWD | Johnson, Tarrant | 3 hr |
| Jun 29, 12:48 PM CDT | Flash Flood Warning | FWD | Collin, Dallas, Denton | 3 hr |
| Jun 29, 1:31 PM CDT | Flash Flood Warning | FWD | Bell, Falls, Milam, Robertson | 3 hr |
| Jun 29, 2:22 PM CDT | Flash Flood Warning | FWD | Hunt | 4 hr |
| Jun 29, 4:22 PM CDT | Flash Flood Warning | FWD | Leon | 3 hr |
| Jun 29, 5:05 PM CDT | Flash Flood Warning | FWD | Freestone | 3 hr |
| Jun 29, 6:10 PM CDT | Flash Flood Warning | FWD | Dallas, Tarrant | 4 hr |
| Jun 29, 6:15 PM CDT | Flash Flood Warning | FWD | Johnson | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.